CSHS WWW HOME | MS EXCHANGE LOG ON | PULSE ARCHIVES
Medical Staff Pulse is
a Publication of the Chief of Staff
Pharmacy Focus

Actavis Announces Recall of Fentanyl Patches

Actavis Inc. announced a nationwide recall of certain lots of Fentanyl transdermal system CII Patches sold in the U.S. and labeled with an Abrika or Actavis label.

The product may have a fold-over defect that can cause the patch to leak and expose patients or caregivers directly to the fentanyl gel. Exposure to fentanyl gel may lead to serious adverse events, including respiratory depression and possible overdose, which may be fatal.

The lots covered by this recall include doses of 25, 50, 75 and 100 mcg/hr and are listed in the firm's press release. Click here to see the complete MedWatch 2008 safety summary, including a link to the firm's press release, at: http://www.fda.gov/medwatch/safety/2008/safety08.htm#Fentanyl